Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 190, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 21, 2000, 12:49 PM CDT for Escambia County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2000, 12:49 PM CDT (17:49 UTC)
- Expired
- Jul 21, 2000, 1:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Escambia County, FL
The radar
The Mobile radar (KMOB), 86 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 5.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1831 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1109 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
925 WUUS54 KMOB 211750 SVRMOB FLC033-211830- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 1249 PM CDT FRI JUL 21 2000 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ESCAMBIA COUNTY IN FLORIDA THIS INCLUDES THE CITIES OF...BELLVIEW...BRENT...ENSLEY...FERRY PASS...MYRTLE GROVE...PENSACOLA...WARRINGTON...WEST PENSACOLA * UNTIL 130 PM CDT * AT 1249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES NORTHWEST OF GONZALEZ...OR ABOUT 12 MILES NORTHWEST OF ENSLEY...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL MOVE ACROSS CENTRAL ESCAMBIA COUNTY THROUGH 130 PM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MOBILE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 10:19 AM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 21, 10:19 AM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 1019 AM CDT FRI JUL 21 2000 ...CORRECTED TO MENTION HEAT ADVISORIES OVER THE COAST IN WATCH/WARNING SECTION BELOW... LOTS TO TALK ABOUT. LARGE SCALE SHOWS AN INCREASINGLY DIFFLUENT FLOW PATTERN SETTING UP OVER THE REGION THROUGH THIS EVENING...WITH MID LEVEL DISTURBANCE MOVING SE OUT OF ARKANSAS...FORECAST TO APPROACH CENTRAL MS THIS EVENING. MORNING SURFACE ANALYSIS SHOWS A QUASI- STATIONARY FRONTAL ZONE PARKED OVER THE SOUTH AND SOUTHEAST U.S. FROM ILM...MCN...JAN. THE AIRMASS IS EXTREMELY UNSTABLE SOUTH OF THE FRONT WITH COASTAL CAPES ABOVE 5000 J/KG AND LIS -10 AS PER 12Z UPPER AIR SOUNDINGS. THE STORM PREDICTION CENTER HAS OUTLOOKED ENTIRE FORECAST AREA UNDER SLIGHT RISK OF SEVERE AS DAYTIME HEATING... ADVECTION OF SYNOPTIC SCALE FORCING...INTERACTS WITH COASTAL SEABREEZE AND SURFACE FRONT NEAR BY. EXPECT DAMAGING DOWNBURST WINDS TO BE THE MAIN THREAT AS STORMS PROPAGATE TO THE SOUTHEAST AT AROUND 30 MPH. WILL FRESHEN UP ZONES...WORDING HIGHEST 1ST PERIOD POPS... SOME POSSIBLY SEVERE IN THE NORTHWEST...SPREADING TO THE SOUTHEAST INTO THE EVENING. NOTE: ALTHO LOSS OF DAYTIME HEATING WILL CAUSE STORMS TO WEAKEN INTO THE EVENING...SYNOPTIC SCALE FORCING WILL LIKELY CAUSE THE WEAKENING PROCESS TO BE A BIT SLOWER. 10 .MOB... AL...HEAT ADVSY TODAY ALZ063-064. FIRE WX WATCH ALZ039-051>060 THRU 7PM. FL...HEAT ADVSY TODAY FLZ001>006. FIRE WX WATCH FL001>006-008 THRU 7PM. MS...NONE.
In the hours before
Special weather statement, Jul 21, 11:20 AM CDT, 1 hour 29 minutes before
ALZ039-051>064-FLZ001>006-MSZ067-075-076-078-079-221230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 1120 AM CDT FRI JUL 21 2000 ...SEVERE THUNDERSTORMS POSSIBLE TODAY INTO EARLY THIS EVENING... ...STRESSFUL HEAT CONTINUES TODAY OUTSIDE OF THUNDERSTORMS... AN UPPER LEVEL DISTURBANCE WILL MOVE SOUTHEAST OUT OF ARKANSAS INTO CENTRAL MISSISSIPPI TONIGHT. A STATIONARY FRONTAL ZONE WAS DRAPED OVER THE SOUTHEAST U.S. FROM JACKSON MS EAST TO MACON GA. AS THE UPPER SYSTEM INTERACTS WITH THE FRONT AND A COASTAL SEA BREEZE BOUNDARY...THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE DURING THE COURSE OF THE DAY. NUMEROUS STORMS ARE EXPECTED TO DEVELOP OVER SOUTHEAST MS AND INTERIOR SW AL...SPREADING SOUTHEAST AROUND 30 MPH INTO THE COASTAL SECTIONS OF AL AND NORTHWEST FL INTO THE EVENING. THE AIRMASS IS EXTREMELY UNSTABLE OVER THE GULF COAST AND WILL BECOME INCREASINGLY MOIST WITH TIME. THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED THE ENTIRE REGION UNDER A SLIGHT RISK OF SEVERE STORMS. DAMAGING DOWNBURST WINDS ARE THE MAIN THREAT. ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND SEVERE STORM SPOTTERS SHOULD REMAIN ON ALERT FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING. AFTERNOON HEAT INDICES ARE EXPECTED TO CLIMB INTO THE 105 TO 110 DEGREE RANGE TODAY. DRINK PLENTY OF WATER...WEAR LIGHT COLORED CLOTHING AND TAKE FREQUENT BREAKS WHEN OUTDOORS TO AVOID HEAT RELATED STRESS. ADDITIONAL WEATHER INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.SRH.NOAA.GOV/MOB
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 7:32 PM CDT | Severe Thunderstorm Warning | MOB | Santa Rosa | 58 min |
| Jul 21, 12:19 PM CDT | Severe Thunderstorm Warning | MOB | Santa Rosa | 26 min |
| Jul 21, 1:41 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 49 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.